My sister has Type 2 diabetes and she has very, very poor control of it. She is supposed to be injecting insulin twice daily, but does not due to an inability to afford her medication. Her blood glucose is regularly over 400 and sometimes shoots above 600. She has all the classic symptoms of poor control: excessive thirst, excessive urination, blurred vision, etc. Also lately, she has been suffering very intense muscle cramps in her lower legs and experiences joint pain in her knees. This frequently happens in the evening and is accompanied by pain in her toes and the soles of her feet. Not long ago, her left toe actually looked blue! She has a bunion on that foot as well, and it always appears red and irritated. Not that long ago, she was having severe headaches, limb heaviness/weakness, and tingling sensations of her face.
She has posted on this forum before, and I am now posting using her nickname because I am very concerned. Are these symptoms/episodes typical of a diabetic in crisis? Thanks in advance.
YES!!! She needs to take responsibility NOW! She is threatening her own life, kidney failure, coma, bnlindness. Look into social services if she cannot afford her medications. But she needs to do something immediately. Letting this go is a death sentence. Sorry to sound harsh, but this is so important. Please get her help immediately. Take her to ER if necessary.
Getting a answer to a post depends largely on how the post was worded and/or question asked. It seems you care deeply for your sister. Bravo. One belief I have is called free medication to the poor. Pharmaceuticals many times provide free medication to those who can't afford to get it the normal way. For example; Life Scan provides free blood glucose testing systems to those who qualify as a diabetic. They sent me a new UltraMini in January just by asking. I also asked for extra test strips and lancets. Got boxes of both within days.
To go about obtaining free meds she will need a letter from her doctor stating that she is a diabetic and in need of insulin - how much and how often. You or sister need to search the web for insulin producing companies such as Novo
http://tinyurl.com/2uw2qe . Contact them and ask if they have program available for people such as your sister. They advertise that they want to conquer diabetes so put them on the spot. I would email All of them.
As LLWB suggested you also can contact social services for assistance. The first thing diabetics lose are their limbs. The description of your sisters toe says she's on her way to losing a foot and/or a leg SOON.
Get on the web and search. Send emails. Make phone calls. Do it now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.